Aa
A
A
A
Close
Men's Health Community
13.5k Members
Avatar universal

Blushing red face shy

i have a huge fear of public speaking, interviews reading aloud in front of others, making speaches, answering questions in groups.
i go red like a tomato every time, my heart beats so hard that it leaves stretch marks on my tee shirts. my confidence is very low.
do i have social phobia? can i get medicATION? what can i do to stop going red? how do i become confident again...

this is ruining my life. please help
13 Responses
Avatar universal
You should see a therapist to address your fears.  You clearly have an anxiety disorder of some sort.  Don't worry, it's not uncommon at all.  It's time to control the anxiety instead of letting it control you.
Avatar universal
I had the same problem and still have sometimes.  I joined a theatre group and it helped. If I have to do a speech I always have notes in order and know what I am going to say. I never do impromptu unless it is broached upon me. I will tell you the more you do it the easier it becomes though. Imagine these people looking at you are standing there in their underwear or naked. Choose three points slighlty above peoples heads when you speak in a large forum one to the left, one to the right and one in the middle. You can always start your speeches by saying geez just standing here makes me red in the face. Your audience relaxes more and understands you are human. Take deep breaths before you start. It's worth a go. Don't worry I have broken out in a sweat and hives.
Avatar universal
this might seem funny, but i know a little about what your dealing with, what I did was start a kind of goofy therapy. whenever i walked into a building (such as a bank or store or anyplace really) i would hum (in my head) the DARTH VADER theme. after a while i noticed that when i did that, i stood taller and walked and spoke with far more confidence than ever before. in fact someone once said i walked into their store like i owned the place. try it !            l.e.
Avatar universal
lol i like the darth vader one. will give it a try.

i went to a doctor about it like a year ago. he prescribed me Inderal 40mg (propranolol). That didnt seem to help. although i only took it for a week or so cos my g/f said it made me more angry.

What about goin red.....ive heard you can have surgery done to stop that from happening. any other methods you know of?
thanks for all your help. you dudes rock
Avatar universal
cheers for the response. i guess i just have to figure some sort of method that works best for me. I have a job interview next week and already feeling really nervous about it.
Preperation is esential
Avatar universal
good luck with the interview and remember, you are DARTH VADER
you own the galaxy and you kick ass !!!     l.e.
Top Men's Health Answerers
1622896 tn?1562368567
London, United Kingdom
139792 tn?1498589250
Indore, India
11369760 tn?1449507972
Southwest , MI
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Get the facts about this disease that affects more than 240,000 men each year.
How to lower your heart attack risk.
Here are 12 simple – and fun! – ways to boost your brainpower.
Sean Cummings discusses which available erectile dysfunction treatments may have the best outcome for you
They got it all wrong: Why the PSA test is imperative for saving lives from prostate cancer
10 prostate cancer misconceptions debunked.